Oscillations of second-order nonlinear impulsive ordinary differential equations. (English) Zbl 1042.34063

The authors study the second-order impulsive ordinary differential equation \[ \left(r(t)\bigl(x'(t)\bigr)^\sigma \right)'+f(t,x(t))=0, \qquad t\geq t_0, \;t\neq t_k, \;k=1,2,\dots \eqno(1) \] where \(r\in C({\mathbb R}, (0,\infty))\), \(f\in C({\mathbb R}\times {\mathbb R}, {\mathbb R})\) and \(f\) satisfies the sign condition \(xf(t,x)>0\) for all \(x\neq 0\) and the growth condition \(\frac{f(t,x)}{\phi( x)}\geq q(t)\) for all \(x\neq 0\) where \(q\in C({\mathbb R}, [0,\infty))\), \(x\phi( x)>0\) for \(x\neq 0\) and \(\phi'(x)\geq 0\). The impulses \[ x(t_k^+)=g_k(x(t_k)), \qquad x'(t_k^+)=h_k(x'(t_k)), \qquad k=1,2,\dots \] are supposed to satisfy \(g_k, h_k\in C({\mathbb R},{\mathbb R})\) and \[ \overline{a}_k\leq \frac {g_k(x)}x\leq a_k,\qquad \overline{b}_k\leq \frac {h_k(x)}x\leq b_k,\qquad k=1,2,\dots, \] where \(a_k\), \(\overline{a}_k\), \(b_k\) and \(\overline{b}_k\) are positive real numbers. Sufficient conditions for the oscillation of equation (1) are established. One of the typical results is the following theorem:
Assume that \[ \lim_{t\to\infty}\int_{t_0}^t\left(\frac 1{r(s)}\right)^{1/\sigma} \prod_{t_o<t_k<s}\frac {\overline b_k}{a_k}\,ds=+\infty \] and there exists a positive integer \(k_0\) such that \(\overline a_k\geq 1\) for \(k\geq k_0\). If \[ \int_\varepsilon^\infty\frac{du}{(\phi(u))^{1/\sigma}}<+\infty, \qquad \int_{-\varepsilon}^{-\infty} \frac{du}{(\phi(u))^{1/\sigma}}<+\infty, \] hold for some \(\varepsilon>0\) and \[ \sum_{k=0}^{\infty}\int_{t_{k}^+}^{t_{k+1}} \left(\frac 1{r(s)}\right)^{1/\sigma} \left( \lim_{t\to+\infty}\int_s^t\prod_{s<t_k<u} \left(\frac 1{b_k}\right)^\sigma q(u)\,du \right)^{1/\sigma}\,ds=+\infty, \] then every solution of equation (1) is oscillatory.


34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34A37 Ordinary differential equations with impulses
Full Text: DOI


[1] Alexander, D.; Michael, D., Nonoscillation of first order impulsive differential equations with delay, J. math. anal. appl., 206, 254-269, (1997) · Zbl 0870.34010
[2] Bainov, D.; Dimitrova, M., Oscillation of sub- and superlinear impulsive differential equations with constant delay, Appl. anal., 64, 57-67, (1997) · Zbl 0879.34068
[3] Bainov, D.; Dimitrova, M.; Dishliev, A., Necessary and sufficient conditions for existence of nonoscillatory solutions of impulsive differential equations of second order with retarded argument, Appl. anal., 63, 287-297, (1996) · Zbl 0880.34015
[4] Chen, Y.S.; Feng, W.Z., Oscillations of second order nonlinear ODE with impulses, J. math. anal. appl., 210, 150-169, (1997) · Zbl 0877.34014
[5] Gopalsamy, K.; Zhang, B.G., On delay differential equations with impulses, J. math. anal. appl., 139, 110-122, (1989) · Zbl 0687.34065
[6] Lakshmikantham, V.; Bainov, D.D.; Simeonov, P.S., Theory of impulsive differential equations, (1989), World Scientific Singapore · Zbl 0719.34002
[7] Shen, J.H., The nonoscillatory solutions of delay differential equations with impulses, Appl. math. comput., 77, 153-165, (1996) · Zbl 0861.34044
[8] Zhang, Y.Z.; Zhao, A.M.; Yan, J.R., Oscillation criteria for impulsive delay differential equations, J. math. anal. appl., 205, 461-470, (1997) · Zbl 0870.34071
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.